top of page

conference buttons

8:00 AM - 9:15 AM (Bolivia GMT-4)

6:00 AM - 7:15 AM (CST)

1 hour 15 minutes

Session 1: Health, Homes, Tourism, and Altruism

  Webinar

Session chair: Allen Zegarra Acevedo

  1. Luis Galanes (University of Puerto Rico, at Cayey), “Residential Tourism in Vieques, 2003-2017 (Puerto Rico)”

  2. Carlos E. Jijena (Universidad Privada Boiviana), “Does altruism improve efficiency in team production?”

  3. Lizeth Melina Reyes Dorado Gutierrez (Universidad Privada Boliviana), “Indice de Protección del Entorno de Hogares en Bolivia ante el COVID-19 según las recomendaciones de la OMS.”

  4. Pamela Cordova, et. Al (Universidad Privada Boliviana), “Academic Stress as a predicator of Mental Health in university students”

9:30 – 10:45 AM  (Bolivia GMT-4)

 7:30-8:45 AM (CST)

1 hour 15 minutes

Session 2: Foreign Influences and National Effects

  Webinar

Session Chair: Patrick Anderson

  1. Patrick Anderson (University of Illinois, at Springfield)  “Is U.S. Influence Eroding in the Quintessential Banana Republics?” 

  2. Glen Duerr (Cedarville University), “ Buttressing the Eagle’s Nest and the Beaver’s Dam: Differing Approaches to Trade and Diplomacy for the United States as a Great Power and Canada as a Middle Power in Central America and the Caribbean.”

  3. Frank Robinson (Vanderbilt University), “Bounded Citizenship: Defensive Nationalism in Panama and the Dominican Republic.”

  4. Jorge Rodriguez (Florida International University), “Impact of Ecotourism on Riverine Communities in the Amazon Basin” 

11:00 AM – 12:15 PM  (Bolivia GMT-4)

9:00-10:15 AM (CST)

1 hour 15 minutes

Session 3: Historical Perspectives on the Built Environment and Agricultural Contexts

  Webinar

Session Chair: Betty Smith

  1. Allen Zegarra Acevedo (University of Florida), "How the Peruvian Agrarian Reform Affected the Human Rights of Peasants" by

  2. Ed Rolison (Southwestern Oklahoma State University), "Murray Colonies, El Gran Chaco, Bolivia."  

  3. Jorge Luis Medina Torrez and Alvaro Moscoso Wayar (Universidad Privada Boliviana), “Analysis de Union Viga-Columna Mediante el Metodo de los Elementos Finitos para Definir un Armado Eficiente.” 

  4. Betty Smith (Eastern Illinois University), "Using Seriation for Relative Urban Housing Quality Classification with Late 20th Century Data in Three South American Cities: Ibarra and Riobamba, Ecuador and Santa Cruz, Bolivia." 

12:30 PM (Bolivia GMT-4)

10:30 AM (CST)

Remarks

  Webinar

by MALAS President Dr. Francisco Mayorga

1:45-3:00  PM (Bolivia GMT-4)

11:45 AM-1:00 PM(CST)

1 hour 15 minutes

Session 4: Foreign Influences, Migration, and Nationalism

  Webinar

Session Chair: Vanesa Carbonetti-Landrus

  1. Maria E Mudrovcic (Michigan State University), “Manufacturar Disenso: Las intervenciones de National Endowment for Democracy en Cuba.” 

  2. Zaira Martin (New Mexico State University), “Vertical Border: U.S Influence on Mexico’s Immigration Policies and Border Militarization.”

  3. Horacio Estavillo (University of Texas, El Paso), “México; Continuidades Y Cambios TLCAN / T-MEC.” 

3:15- 4:30 PM (Bolivia GMT-4)

1:15-2:30 PM (CST)

1 hour 15 minutes

Session 5: Women, Education, and Movements in Latin America

  Webinar

Session Chair: Adriana Piatti-Crocker

  1. Adriana Piatti-Crocker (University of Illinois, at Springfield),  “Diffusion of #NiUnaMenos: Argentina and Beyond. 

  2. Hinda Seif, (University of Illinois, at Springfield) “Chicago’s Diana Solís & Oikabeth 2, Mexico City: Chicana-Mexican Exchanges & the Roots of Today’s Lesbian Feminist Politics in Mexico.”

  3. Mauro Oscar Lua Delboy Cespedes (Universidad Privada Boliviana), “Determinants of School Attendance rate for Bolivia: A spatial Econometric Approach.”

  4. Hernan Naranjo, et. Al (Universidad Privada Boliviana), “Women in university teaching: an uphill road in Bolivia.”

4:45 – 6:00 PM  (Bolivia GMT-4)

2:45-4:00 PM (CST)

1 hour 15 minutes

Session 6: Between the Lines: Lessons from Latin American Literature

  Webinar

Session Chair: Vanesa Carbonetti-Landrus

  1. Vanesa Carbonetti- Landrus (Eastern Illinois University), “Violencia de género y periodismo autobiográfico en Chicas muertas de Selva Amada.”

  2. Alberto Fonseca (North Central College), “Tres novelas de Tito Gutiérrez Vargas. Narconarrativa boliviana entre la cárcel verde y la crisis del capitalismo.”

  3. Savannah Saavedra (University of Miami), “Defining Home: Arepas, Immigration, and Magical Realism.” 

6:15-7:30 PM (Bolivia GMT-4)

4:15-5:30PM (CST)

1 hour 15 minutes

Session 7: Spaces, Sounds, and Cinema

  Webinar

Session Chair: Aaron Brakke

  1. Andres Laguna-Tapia (Universidad Privada Boliviana), “El imperio contraataca: la influencia de los Estados Unidos en el cine boliviano.”

  2. Clariza Ruiz de Castilla (California State University), “Reggaeton in the Americas.”

  3. Aaron Brakke (Samford University), “New Architecture in the Andes: Layering Indigeneity over Postmodernist Architectural Tropes.”

  4. Luis Brun (Universidad Privada Boliviana), “Un movimiento en dos direcciones, el cine boliviano contemporáneo."

The 73nd Annual Conference will be held online and in person Birmingham, Alabama. For more information on this year's conference, visit the CONFERENCE page. Please complete the form below and submit payment in order to register for the 2023 Conference. Note: The payment amount submitted must equal selected conference fee. Email used in payment must match email used in the pre-registration form (or must be indicated in the "note" section on receipt).

 

REGISTRATION

 MALAS CONFERENCE 2023

Are you currently a MALAS Member?
Select a registration option
Select a registration option
UPLOAD FILE

*The above fees include attendance to all conference sessions. Each presenter will be responsible for his/her travel expenses. 

REGISTRATION 
MALAS CONFERENCE 2023

Are you currently a MALAS member?
Select an registration option
Upload

*The above fees include attendance to all conference sessions. Each presenter will be responsible for his/her travel expenses. 

Select an option

Thanks for registering to our event. See you there!

 

CALL FOR ABSTRACTS

MALAS CONFERENCE 2023

Type of Proposal
UPLOAD FILE

Upload a Copy of Your Abstract

Upload the abstract as a .doc or .pdf. Include your name and contactinformation in this copy. You may include supporting tables or images, but the file size should be less than 5MB.

bottom of page